Cutaneous adverse drug reactions make up 1% to 2% of all adverse drug reactions. From these adverse cutaneous drug reactions, 16% to 21% can be categorized as fixed drug reactions (FDR). Fixed drug reactions may show diverse morphology including but not limited to the following: dermatitis, Stevens-Johnson syndrome, urticaria, morbilliform exanthema, hypersensitivity syndrome, pigmentary changes, acute generalized exanthematous pustulosis, photosensitivity, and vasculitis. An FDR will occur at the same site because of repeated exposure to the offending agent, causing a corresponding immune reaction. There are many drugs that can cause an FDR, such as analgesics, antibiotics, muscle relaxants, and anticonvulsants. The antibiotic ciprofloxacin has been shown to be a cause of cutaneous adverse drug reactions; however, the fixed drug reaction bullous variant is rare. This case study was published to demonstrate a rare adverse side effect to a commonly used antibiotic in podiatric medicine.
Nora's lesion, or bizarre parosteal osteochondromatous proliferation (BPOP), is a rare benign lesion that is made up of varying degrees of cartilage, bone, and spindle cells. Most notably, calcification of the cartilage or “blue bone,” is a feature of the disorder. The condition principally affects long tubular bones of the hands and feet, and is generally seen in patients in their second and third decades of life. We present a case of BPOP occurring in the second interspace with symptoms that would be consistent with a more common diagnosis of predislocation syndrome, or a second interspace neuroma. This case study may help the clinician in considering a more subtle cause of a splay deformity in the second interspace, and walk through the diagnostic and treatment course for BPOP.